Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 27, 2004, 3:43 PM MDT for Otero County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 3:43 PM MDT (21:43 UTC)
- Expired
- Jun 27, 2004, 4:15 PM MDT
- In force
- 32 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325 WUUS54 KEPZ 272143 SVRELP NMC035-272215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 341 PM MDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL OTERO COUNTY IN NEW MEXICO * UNTIL 415 PM MDT * AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTERS INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF CLOUDCROFT...OR ABOUT 21 MILES NORTHEAST OF ALAMOGORDO. THE STORM WAS NEARLY STATIONARY. AT 340 PM MDT SPOTTERS NORTH OF CLOUDCROFT INDICATED PENNY SIZE HAIL WAS FALLING FROM THE STORM. IN ADDTION TO THE HAIL...VERY HEAVY RAIN WAS FALLING WITH THE STORM. RUNOFF FROM THESE RAINS COULD FLOOD NORMALLY DRY ARROYOS. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3291 10558 3308 10550 3310 10579 3290 10577 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:06 PM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 27, 12:06 PM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 1206 PM MDT SUN JUN 27 2004 SYNOPSIS... THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER THIS EVENING EAST OF THE RIO GRANDE. THUNDERSTORMS WILL MOVE OFF AREA MOUNTAINS EARLY THIS EVENING...AND SOME STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. THE CHANCE FOR THUNDERSTORMS WILL REMAIN WITH US THROUGH THE MIDDLE PART OF THE WEEK...BEFORE DRIER AIR WORKS INTO THE AREA FOR THE END OF THE WEEK. TEMPERATURES WILL BE BELOW NORMAL TO START THE WEEK...BUT BY THE END OF THE WEEK TEMPERATURES WILL HAVE CREPT BACK UP TOWARD NORMAL LEVELS. DISCUSSION... SEVERAL THINGS HAVE COME TOGETHER TODAY TO GIVE US A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS. MOISTURE ACROSS THE REGION...THOUGH NOT INCREDIBLE...IS SUFFICIENT. AT THE SURFACE WELL HAVE ABUNDANT SURFACE HEATING AND ALOFT BOTH THE ETA AND GFS ARE INDICATING THAT A VORT MAX WILL DROP DOWN THE FRONT SIDE OF THE UPPER HIGH. ALSO THE 12Z SOUNDING FROM EPZ HAS A PW APPROACHING ONE INCH AND A NICE VEERING PROFILE IN THE WINDS. NOT MUCH SPEED SHEAR IN THE WINDS BUT THEY DO SWING AROUND NICELY FROM THE SOUTHEAST AT THE SURFACE ON AROUND TO THE WEST ALOFT. A COUPLE NEGATIVES NEED TO BE NOTED THOUGH. TEMPERATURES ARE RUNNING BELOW NORMAL FOR THIS TIME OF YEAR SO IT WILL TAKE A LITTLE LONGER TO REACH THE CONVETIVE TEMPERATURES IN THE LOWLANDS. ALSO DESPITE WHAT THE ETA AND GFS INDICATE AS FAR AS A VORT MAX THIS EVENING...I AM HARD PRESSED TO FIND ONE SHOWING UP ON THE SATELLITE. SPC IN NORMAN HAS PLACED THE EASTERN ZONES UNDER A SLIGHT RISK...ILL BACK THAT A HAIR FURTHER TO THE WEST TO LINE UP WITH THE RIO GRANDE. STORMS WILL FORM OVER THE HIGHER TERRAIN TO THE NORTH AND DROP TO THE SOUTH...STEERED BY THE WEAK UPPER FLOW ON THE FRONT SIDE OF THE HIGH. IVE UPPED THE POPS FOR MOST ZONES AND ILL MENTION POSSIBLE SEVERE FOR ZONES EAST OF THE RIO GRANDE. ON MONDAY AN EAST PUSH WILL ALLOW AN EXTRA INFLUX OF MOISTURE...RIGHT NOW IT LOOKS LIKE WELL BE A LITTLE TO CLOUDY TO HIT THE CONVECTIVE TEMP SO THE THUNDERSTORMS THAT DUE FORM WILL BE ISOLATED IN NATURE...BUT TUESDAY LOOKS A LITTLE WARMER AND WITH THE MOISTURE IN PLACE WE WILL SEE MORE SCATTERED THUNDERSTORMS. FRIDAY THROUGH THE WEEKEND THE MODELS DRY US OUT AS AN UPPER LOW THAT DROPS INTO SOUTHERN CALIFORNIA SWINGS THE WINDS AROUND TO THE SOUTHWEST. THE MODELS HAVE CONTINUED TO SLOW DOWN THE TROF...SO IF THAT TREND CONTINUES WE MADE NEED TO EXTEND THE SLIGHT POPS INTO FRIDAY AND THE WEEKEND. PRELIMINARY NUMBERS... EL PASO BB 068/089 069/090 069 43333 ALAMOGORDO BB 063/088 064/089 064 43333 LAS CRUCES BB 064/089 065/090 065 43333 CLOUDCROFT BB 044/066 045/067 045 43333 TRUTH OR CONSEQUENCES BB 062/086 063/087 063 42222 SILVER CITY BB 057/082 058/082 057 42222 DEMING BB 062/089 063/090 063 22222 LORDSBURG BB 062/090 063/090 063 21111 SIERRA BLANCA BB 063/087 064/088 064 43333 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 15 BRICE
Hazardous weather outlook, Jun 27, 11:00 AM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT SUN JUN 27 2004 NMZ022>025-030>032-TXZ055-056-272300- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...EL PASO...LAS CRUCES...LORDSBURG...SILVER CITY...TRUTH OR CONSEQUENCES 1100 AM MDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING EAST OF THE RIO GRANDE. THE BIGGEST THREAT WILL BE FOR STRONG GUSTY WINDS AND LARGE HAIL. STORMS ALSO WILL BE SLOW MOVING SO A FEW ISOLATED LOCATIONS WILL RECEIVE EXCESSIVE RAINFALL LEADING TO SOME FLOODING. STORMS WILL BEGIN OVER THE HIGHER ELEVATIONS IN THE EARLY AFTERNOON AND MOVE INTO THE LOWLANDS IN THE EVENING. .DAYS TWO THROUGH SEVEN... STORM CHANCES REMAIN OVER THE NEXT SEVERAL DAYS. SHOWER AND THUNDERSTORM CHANCES INCREASE LATE MONDAY THROUGH TUESDAY AS ANOTHER PUSH OF MOISTURE ENTERS THE REGION FROM THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TO OUR OFFICE VIA OUR 1-800 SPOTTER LINE.
In the hours before
Special weather statement, Jun 27, 11:35 AM MDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1135 AM MDT SUN JUN 27 2004 NMZ023>025-032-TXZ055-056-280300- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA... SOCORRO...SUNLAND PARK...TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1135 AM MDT SUN JUN 27 2004 ...SEVERE WEATHER POSSIBLE EAST OF THE RIO GRANDE TODAY... MOISTURE AT THE SURFACE WILL COMBINE WITH AFTERNOON HEATING AND INSTABILITY ALOFT TO GIVE US SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL...VERY STRONG WIND GUSTS AND HEAVY RAINFALL. THUNDERSTORMS WILL START FIRST OVER THE HIGHER TERRAIN OF SOUTHERN NEW MEXICO AND THEN MOVE INTO THE LOWLANDS AS THE EVENING PROGRESSES. STORMS WILL GENERALLY MOVE FROM THE NORTH TO THE SOUTH. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND EVENING STAY ALERT TO CHANGING WEATHER CONDITIONS. IF THUNDERSTORMS APPROACH YOUR AREA IMMEDIATELY SEEK SHELTER IN A STURDY BUILDING AND WAIT FOR THE STORMS TO PASS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.